Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 56, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 10, 2008, 4:38 PM CDT for Waushara County, Wisconsin. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 4:38 PM CDT (21:38 UTC)
- Expired
- Jul 10, 2008, 5:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
County Waushara County, WI
The radar
The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:50 PM CDT | TSTM WND DMG | 2 W Coloma, WI | |
| Jul 10, 5:05 PM CDT | HAIL 1 | Pine River, WI | HAIL PEA TO QUARTER SIZE. SEVERAL TREE LIMBS DOWN AND SOME POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 102138
SVRGRB
WIC137-102245-
/O.NEW.KGRB.SV.W.0056.080710T2138Z-080710T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
438 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAUSHARA COUNTY IN CENTRAL WISCONSIN...
* UNTIL 545 PM CDT
* AT 434 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF
PLAINFIELD...OR 13 MILES NORTH OF FRIENDSHIP...AND MOVING EAST AT
28 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD BY 505 PM...
WAUTOMA BY 530 PM...
ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES EAST OF MT. MORRIS...
AND WAS MOVING EAST AT 25 MPH. THIS STORM WILL AFFECT THE POY SIPPI
AREA BY AROUND 450 PM.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
4399 8961 4405 8961
TIME...MOT...LOC 2136Z 272DEG 24KT 4415 8977
$$
KIECKBUSCH4 follow-up statements
000
WWUS53 KGRB 102156
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
456 PM CDT THU JUL 10 2008
WIC137-102245-
/O.CON.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
454 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAUSHARA COUNTY...
AT 451 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR POY SIPPI...
OR 10 MILES NORTHEAST OF WAUTOMA...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PINE RIVER AND POY SIPPI BY 500 PM...
WEST BLOOMFIELD BY 520 PM...
ANOTHER SEVERE THUNDERSTORM WAS MOVING INTO WESTERN WAUSHARA
COUNTY...AND MOVING EAST AT 30 MPH. THIS STORM IS CAPABLE OF
PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO 1 INCH IN DIAMETER.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
4399 8961 4405 8961
TIME...MOT...LOC 2154Z 251DEG 17KT 4414 8909
$$
KIECKBUSCH000
WWUS53 KGRB 102210
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
510 PM CDT THU JUL 10 2008
WIC137-102245-
/O.CON.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
508 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAUSHARA COUNTY...
AT 504 PM...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS AND HAIL UP TO 1 INCH IN DIAMETER.
THIS STORM WAS LOCATED NEAR RICHFORD...OR 8 MILES WEST OF
WAUTOMA...AND MOVING EAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WAUTOMA BY 515 PM...
SILVER LAKE BY 525 PM...
SPRING LAKE BY 530 PM...
LOHRVILLE AND REDGRANITE BY 535 PM...
AURORAVILLE BY 545 PM...
TREES WERE KNOCKED DOWN NEAR COLOMA AT 450 PM CDT.
ANOTHER SEVERE STORM IN THE NORTHEAST CORNER OF WAUSHARA COUNTY
WAS MOVING TO THE NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
4399 8961 4405 8961
TIME...MOT...LOC 2208Z 275DEG 28KT 4404 8939
$$
KIECKBUSCH000
WWUS53 KGRB 102229
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT THU JUL 10 2008
WIC137-102245-
/O.CON.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
528 PM CDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAUSHARA COUNTY...
AT 525 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS AND HAIL UP TO PENNY SIZE. THIS STORM WAS LOCATED NEAR
SILVER LAKE...OR NEAR WAUTOMA...AND MOVING EAST AT 32 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOHRVILLE AND REDGRANITE BY 535 PM...
AURORAVILLE BY 545 PM...
TORRENTIAL RAIN IS ALSO EXPECTED ACROSS PARTS OF CENTRAL AND EASTERN
WAUSHARA COUNTY.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
4399 8961 4405 8961
TIME...MOT...LOC 2228Z 275DEG 28KT 4402 8917
$$
KIECKBUSCH000
WWUS53 KGRB 102245
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
545 PM CDT THU JUL 10 2008
WIC137-102254-
/O.EXP.KGRB.SV.W.0056.000000T0000Z-080710T2245Z/
WAUSHARA-
544 PM CDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA COUNTY WILL EXPIRE AT
545 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
WAS MOVING OUT OF THE AREA.
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4406 8960 4424 8960 4424 8889 4399 8889
4399 8961 4405 8961
TIME...MOT...LOC 2244Z 275DEG 28KT 4401 8900
$$
MGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:01 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 10, 3:01 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 PM CDT THU JUL 10 2008 .DISCUSSION...FORECAST FOCUS ON SERIES OF WEATHER SYSTEMS TO AFFECT CWA TONIGHT THROUGH EARLY SATURDAY. .SHORT TERM...TONIGHT AND FRIDAY...NGM/NAM/GFS/ECMWF HI RES PROGS SHIFTING MIDDLE AND UPPER LEVEL FLOW TO A WESTERLY DIRECTION TONIGHT. CURRENT CONVECTION OVER EASTERN MINNESOTA RIDING A VERY IMPRESSIVE LOW LEVEL WARM AIR ADVECTION PATTERN. BUT ONGOING CONVECTION OVER SOUTHERN WISCONSIN NOW IS RETARDING NORTHWARD MOVEMENT OF SURFACE WARM FRONT. AS A RESULT CONVECTION WITH STRONG SHORT WAVE OVER MINNESOTA WILL KEEP BULK OF CONVECTION JUST TO THE SOUTH OF CWA DUE TO MORE SOUTHWARD POSITION OF SURFACE WARM FRONT. MINNESOTA SHORTWAVE TIMED TO BE EAST OF CWA BY MIDNIGHT SO HAVE REDUCED RAIN CHANCES AFTER MIDNIGHT AS WEAKER SHORT WAVE NEAR LAKE WINNIPEG MAY BRUSH AREA LATER TONIGHT. ALTHOUGH GFS A BIT SLOWER WITH STRONG SYSTEM FOR FRIDAY...MID LEVEL TEMPERATURE CAP AT OR ABOVE +10C SHOULD PREVENT CONVECTION FROM FORMING DURING MUCH OF THE DAY. HOWEVER RECENT PROGS HAVE BECOME MORE AGGRESSIVE IN DEVELOPING MAINLY AFTERNOON CONVECTION AS MOIST UNSTABLE AIRMASS DESTABILIZES. WILL ADD ISOLATED THUNDERSTORMS FOR FRIDAY IN CASE MID LEVEL CAP DOES NOT DEVELOP AS ADVERTISED. .LONG TERM...FRIDAY NIGHT THROUGH SATURDAY MORNING...PROGS EVENTUALLY PULL WARM FRONT NORTHWARD ACROSS NORTHERN WISCONSIN EARLY FRIDAY. NAM/GFS/ECMWF HI RES PROGS DEVELOP SOUTHWEST DECENT SURFACE TO UPPER LEVEL FLOW WITH CWA IN THE WARM SECTOR. MID LEVEL CAP TEMPERATURE AROUND +10C FORECAST TO RAPIDLY COLLAPSE LEADING TO EXPECTED WIDESPREAD CONVECTION TO DEVELOP OVER CWA IN VERY MOIST AND UNSTABLE AIRMASS. ADDED LOCALLY HEAVY RAIN FOR FRIDAY NIGHT AS PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND CORFIDI VECTORS REVEAL BACK BUILDING STORM SCENARIO. GFS/ECMWF PROGS PULL THE COOL FRONT ACROSS CWA EARLY SATURDAY. ALTHOUGH GFS SHOWING SLOWER TENDENCIES FOR ENDING PRECIPITATION WILL STILL KEEP CHANCY PRECIPITATION IN FORECAST FOR SATURDAY MORNING FOR MAINLY THE EASTERN PORTIONS OF CWA. .LONG LONG TERM...SUNDAY THROUGH WEDNESDAY...GFS/NAM PROGS INDICATE CYCLONIC CIRCULATION OVER SOUTHERN CANADA CLOSE ENOUGH TO CWA TO SEND A LOBE OF ENERGY ACROSS CWA. WILL KEEP CHANCE MENTION OF SHOWERS FOR SUNDAY AFTERNOON BUT OTHERWISE HIGH PRESSURE...DRIER AND MORE STABLE AIR MOVING INTO REGION SHOULD KEEP QUIET WEATHER GOING THROUGH WEDNESDAY. && .AVIATION...FAST MOVING SHORT WAVE TO PRODUCE WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS EARLY TONIGHT WITH A SECOND WEAKER SHORT WAVE ARRIVING LATER TONIGHT. EXPECT VFR CEILINGS AND UNRESTRICTED THROUGH 18Z FRIDAY WITH LOCAL MVFR VISIBILITIES IN THUNDERSTORMS THROUGH MIDNIGHT. LOCAL MVFR VISIBILITIES IN FOG ALSO POSSIBLE FROM 10Z TO 15Z. SOUTHERLY SURFACE WINDS AROUND 10 KNOTS TO DECREASE TO AROUND 5 KNOTS BY MIDNIGHT AND INCREASE TO 10 TO 20 KNOTS AFTER 15Z FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TZ
Hazardous weather outlook, Jul 10, 10:53 AM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI ISSUED BY NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1053 AM CDT THU JUL 10 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111600- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1053 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE LIKELY OVER CENTRAL WISCONSIN BY MID AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS OVER EAST CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON. THE CHANCE OF STORMS WILL CONTINUE INTO TONIGHT OVER THE ENTIRE FORECAST AREA. A WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS SOUTHWEST WINDS BEGIN TO BRING IN A MORE MOIST UNSTABLE AIR MASS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY WARM AND HUMID CONDITIONS ARE FORECAST FOR FRIDAY ACROSS NORTHEAST WISCONSIN. THE COMBINATION OF TEMPERATURES WELL INTO THE 80S...WITH DEW POINTS IN THE UPPER 60S...WILL CREATE HEAT INDICES IN THE UPPER 80S TO LOWER 90S. FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LMZ521-522-541>543-111600- THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1053 AM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT. A DEVELOPING WARM FRONT WORKING INTO SOUTHERN WISCONSIN WILL BE THE PRIMARY FOCUS FOR THE DEVELOPMENT OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER THIS AFTERNOON AND INTO TONIGHT AS SOUTHWEST WINDS BEGIN TO BRING IN A MOIST AND UNSTABLE AIR MASS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR FRIDAY NIGHT...A COLD FRONT WILL TRIGGER ANOTHER ROUND OF STORMS. THERE IS A SLIGHT RISK OF SEVERE STORMS DURING THIS PERIOD...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. TZ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 45 min |
| Jul 10, 6:13 PM CDT | Areal Flood Advisory | GRB | Winnebago | 85 min |
| Jul 10, 6:24 PM CDT | Special Marine Warning | GRB | 52 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.